Diabetics on Xeloda

Just a reminder, to anyone who is diabetic and taking the chemo drug Xeloda.  This drug often causes peripheral neuropathy, specifically “hand and foot syndrome”.  The symptoms include numbness in fingers and toes.  If the symptoms are extreme, the feet can become so painful that walking becomes difficult.

I lived with a diabetic until he died of that disease.  One of the symptoms of diabetes is peripheral neuropathy.  In layman’s terms, you don’t have feeling in your hands and feet.

That’s why if you are a diabetic and taking Xeloda, you should pay very careful attention to the condition of your feet.  You may not feel a sore that develops between your toes, or on the sole of a foot.  That sore could become infected and if neglected, it could turn gangrenous.

Gangrene is an extreme side effect of diabetes, but it isn’t all that rare.  So if you are diabetic and taking Xeloda, make sure you examine your feet very carefully, and very often.

Share and Enjoy:
  • Print
  • Digg
  • Sphinn
  • del.icio.us
  • Facebook
  • Mixx
  • Google Bookmarks
  • Blogplay
  • LinkedIn
  • Reddit
  • RSS
  • Twitter

Leave a Reply